Alert archive / Georgia / River Flood Warnings in 2023
River Flood Warning 96, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Apr 9, 2023, 2:43 AM EDT for Gwinnett County, Georgia. It took effect at Apr 9, 2023, 3:07 AM EDT. It was in force for 8 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 9, 2023, 2:43 AM EDT (06:43 UTC)
- In effect from
- Apr 9, 2023, 3:07 AM EDT
- Expired
- Apr 9, 2023, 11:00 AM EDT
- In force
- 8 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Gwinnett County, GA
The radar
The Atlanta radar (KFFC), 92 km from the middle of the area, began a volume at 06:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Suwanee Creek at Suwanee (SWEG1). The gauge peaked at 8.16 ft at Apr 9, 2023, 5:00 AM EDT.
- Action stage
- 7 ft
- Minor stage
- 8 ft
- Moderate stage
- 11 ft
- Major stage
- 14 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02334885, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
755
WGUS42 KFFC 090643
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
243 AM EDT Sun Apr 9 2023
...The National Weather Service in Peachtree City GA has issued a
Flood Warning for the following rivers in Georgia...
Suwanee Creek at Suwanee affecting Gwinnett County.
For the Suwanee Creek...including Suwanee...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at weather.gov/atlanta.
&&
GAC135-091830-
/O.NEW.KFFC.FL.W.0096.230409T0707Z-230409T1823Z/
/SWEG1.1.ER.230409T0707Z.230409T1000Z.230409T1222Z.NO/
243 AM EDT Sun Apr 9 2023
...FLOOD WARNING IN EFFECT UNTIL THIS AFTERNOON...
* WHAT...Minor flooding is forecast.
* WHERE...Suwanee Creek at Suwanee.
* WHEN...Until this afternoon.
* IMPACTS...At 8 feet, Flood Stage is reached. Minor flooding begins
along the creek upstream and downstream from the gage at U S
Highway 23 or Buford Highway. Portions of the Suwanee Creek Park
off of Suwanee Creek Trail begin to flood to Martin Farm Road.
This will also include areas behind the Suwanee Elementary School
and the George Pierce Park.
* ADDITIONAL DETAILS...
- At 2:15 AM EDT Sunday the stage was 7.8 feet and rising.
- Forecast...The river is expected to rise above flood stage
early this morning to a crest of 8.6 feet this morning. It
will then fall below flood stage by late morning.
- Flood stage is 8 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3412 8403 3410 8396 3403 8398 3401 8413
3403 8412 3406 8409
$$1 follow-up statement
159
WGUS82 KFFC 091500
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
1100 AM EDT Sun Apr 9 2023
...The Flood Warning is cancelled for the following rivers in
Georgia...
Suwanee Creek at Suwanee affecting Gwinnett County.
GAC135-091600-
/O.CAN.KFFC.FL.W.0096.000000T0000Z-230409T1500Z/
/SWEG1.1.ER.230409T0657Z.230409T1800Z.230409T1851Z.NO/
1100 AM EDT Sun Apr 9 2023
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Suwanee Creek at Suwanee.
* ADDITIONAL DETAILS...
- At 10:15 AM EDT Sunday the stage was 6.9 feet.
- Forecast...The river is below flood stage and is expected to
continue falling this afternoon.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3412 8403 3410 8396 3403 8398 3401 8413
3403 8412 3406 8409
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Apr 9, 1:59 AM EDT, 44 minutes earlier.
Area forecast discussion, Apr 9, 1:59 AM EDT, 44 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 159 AM EDT Sun Apr 9 2023 ...New 06Z Aviation Discussion... .SHORT TERM... (This evening through Sunday) Issued at 346 PM EDT Sat Apr 8 2023 A rainy and unseasonably cool (~15-20+ degrees cooler than average) afternoon is expected to continue as the impulse within the mid-level flow brings a broad shield of rain to the forecast area. Periods of heavy rain will be possible as the rain continues to fill in across north and central Georgia. Some locations across northwest Georgia have already seen 2.0 to 3.0" of rain this morning in heavier bands. We've already received reports of some flooding in areas within bands of heavier rainfall as well as rapid rises in a handful of flashy creeks and streams. QPF for the remainder of the event ranges from 0.25 to 0.75", though some locations could see locally higher amounts. The strong CAD wedge has established itself and has been reinforced considerably with today's rainfall. Forecast temps for the remainder of the afternoon have much of the areas under the wedge's influence struggling to get out of the 40s. While the shield of rain will gradually move eastward overnight, diminishing shower chances from west to east, the wedge will remain in place. As such, Easter morning will start off quite chilly with lows forecast in the upper 30s to 40s. While the cool wedge airmass will remain in place through Sunday, the temperatures will trend warmer than Saturday. Forecast high temperatures are in the 60s and cloud coverage will improve to mostly sunny skies by the of the day. Breezy northeast winds from the wedge will continue through tomorrow where sustained winds from 15-20mph that will occasionally gust to 25mph. KAL && .LONG TERM... (Monday morning through next Friday) Issued at 346 PM EDT Sat Apr 8 2023 As we continue along into Monday, the main axis of mid-level moisture and associated surface precipitation that will have made for a very soggy weekend are nudged offshore by an eastward-canted ridge. Some semblance of the wedge will remain well into the evening on Monday, though less pronounced thanks to lack of reinforcement by steady rainfall and subpar positioning of the lingering surface high across the mid-Atlantic. That said, expecting our high temperatures to kick off the extended to remain 5-10 degrees below average for early April, topping out in the low-to-mid 60s. Moving into Tuesday and Wednesday, effectively all of the amplitude of the aforementioned mid-level ridge is lost as it is undercut by a shortwave digging southward across the ArkLaTex. Despite this, the airmass across the Southeast is expected to stay quite dry (PWATs of ~0.2-0.3"), due in part to increased subsidence as the center of the surface high slides across north Georgia. Perhaps unsurprisingly, clear and dry conditions are thus expected into mid-week next week, and highs will creep back into the 70s (though lows stubbornly remain in the 40s). From Day 5 on, the upper-pattern gets a little bit weird and hand- wavy. The digging mid-level low continues its path southward, eventually looping off and becoming a closed low over the Gulf of Mexico. Northward, across CONUS, an omega block sets up, with bookending lows situated across the PacNW and near Newfoundland/Quebec and a 580dam high across the mid-section of the country. With the low over the Gulf cut-off from any governing flow, it is currently progged to stay in place just off the coast of Louisiana through very early Friday. We're not quite into soupy bathwater season yet for the Gulf, but global models nonetheless show a corresponding 1007-1008mb surface low by 00Z Friday. Will refrain from any speculation/getting too cute with this, but for lack of better words, this system looks to move back onshore between Louisiana and Alabama, bringing with it a sheath of rain in its northeastern quadrant that extends well into the forecast area. Inconsistencies remain regarding the timing and intensity of the push of moisture back into central Georgia, and thus resultant rainfall totals, but at the very least, our brief dry spell looks to come to an end by early Friday. Lows look to rebound back into the 50s for each morning to round out the extended, with highs near 80 likely each day. 96 && .AVIATION... (06Z TAFS) Issued at 150 AM EDT Sun Apr 9 2023 Precipitation has come to an end across the area, with the exception of some isolated -DZ. While some MVFR ceilings remain in north Georgia, ceilings are expected to be mainly IFR through the early morning. While increased winds are expected to inhibit fog formation, some patchy visibility restrictions between 4-6 SM will be possible in the early morning hours. Steady improvement is expected after sunrise, lifting to MVFR by 14Z and VFR by 16-17Z and finally becoming mostly clear by 19Z. Winds will be from NE through the TAF period at 12-16 kts with gusts up to 25 kts at times. //ATL Confidence...06Z Update... Medium confidence on all elements. King && .PRELIMINARY POINT TEMPS/POPS... Athens 41 64 39 70 / 0 0 0 0 Atlanta 43 64 42 70 / 0 0 0 0 Blairsville 37 64 36 70 / 0 0 0 0 Cartersville 42 67 40 72 / 0 0 0 0 Columbus 47 68 46 73 / 0 0 0 0 Gainesville 42 63 40 70 / 0 0 0 0 Macon 45 66 44 71 / 0 0 0 0 Rome 42 69 40 73 / 0 0 0 0 Peachtree City 42 65 40 70 / 0 0 0 0 Vidalia 46 66 46 71 / 0 0 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...KAL LONG TERM....96 AVIATION...King
Hazardous weather outlook, Apr 8, 11:50 AM EDT, 14 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1150 AM EDT Sat Apr 8 2023 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-091600- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1150 AM EDT Sat Apr 8 2023 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Rain, heavy at times, will affect north and central Georgia today and tonight. Periods of heavy rainfall could lead to isolated flash flooding and river flooding. .DAYS TWO THROUGH SEVEN...Sunday through Friday... Isolated thunderstorms will be possible in portions of central Georgia on Thursday, followed by isolated to scattered thunderstorms on Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 3:33 AM EDT | River Flood Warning | FFC | Floyd | 15 hr |
Nearby
River Flood Warnings in Georgia, 2023Every river flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.